Alert archive / Missouri / Flash Flood Warnings in 2025
Flash Flood Warning 32, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 25, 2025, 6:30 AM CDT for Douglas County, Ozark County, Taney County, Missouri. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2025, 6:30 AM CDT (11:30 UTC)
- Expired
- May 25, 2025, 11:29 AM CDT
- In force
- 5 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Douglas County, MO, Ozark County, MO, Taney County, MO
The radar
The Springfield radar (KSGF), 76 km from the middle of the area, began a volume at 11:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -348 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
421
WGUS53 KSGF 251130
FFWSGF
MOC067-153-213-251930-
/O.NEW.KSGF.FF.W.0032.250525T1130Z-250525T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
630 AM CDT Sun May 25 2025
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Eastern Douglas County in southwestern Missouri...
Ozark County in southwestern Missouri...
Taney County in southwestern Missouri...
* Until 230 PM CDT Sunday.
* At 630 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. The expected rainfall rate is 1
to 2 inches in 1 hour. Additional rainfall amounts of 1 to 2
inches with local amounts up to 4 inches are possible in the
warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Branson, Forsyth, Hollister, Merriam Woods, Rockaway Beach,
Gainesville, Taneyville, Bakersfield, Kissee Mills, Bull Creek,
Table Rock, Theodosia, Kirbyville, Pontiac, Wasola, Sundown,
Thornfield, Noble, Long Run, Willhoit, Isabella, Brownbranch,
Brixey, Rockbridge, Rueter, Brushyknob, Hardenville, Bradleyville,
Zanoni, Gentryville, Protem, Sycamore, Tecumseh, Drury, Vanzant,
Udall, Dora, Powersite, Ozark Beach and Edgewater Beach.
This includes the following low water crossings...
North Fork River at County Road 278, Bryant Creek at County Road
223, Lick Creek at County Road 528, Pond Fork at County Road 883,
Little North Fork River at County Road 916, Fox Creek at County
Road 246 and Spring Creek at County Road 349.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3682 9331 3680 9253 3692 9253 3707 9258
3706 9209 3650 9212 3650 9332
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
PC1 follow-up statement
858
WGUS73 KSGF 251629
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
1129 AM CDT Sun May 25 2025
MOC067-153-213-251639-
/O.CAN.KSGF.FF.W.0032.000000T0000Z-250525T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Douglas MO-Ozark MO-Taney MO-
1129 AM CDT Sun May 25 2025
...FLASH FLOOD WARNING FOR EASTERN DOUGLAS, OZARK AND TANEY COUNTIES
HAS BEEN REPLACED WITH A FLOOD WARNING...
The Flash Flood Warning has been replaced with a Flood Warning.
&&
LAT...LON 3682 9331 3680 9253 3692 9253 3707 9258
3706 9209 3650 9212 3650 9332
$$
SMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 25, 6:30 AM CDT, 0 minutes earlier. Its key messages:
- Additional rounds of showers and thunderstorms will occur at times through Memorial Day. Flood Watch remains in effect through Monday afternoon with additional rainfall amounts of 1-4 inches and localized amounts up to 6 inches.
- Marginal to Slight (1-2 of 5) severe risk early this morning through tonight (Sunday night), especially west of Highway 65. Main threat is wind and hail.
Area forecast discussion, May 25, 6:30 AM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
630 AM CDT Sun May 25 2025
.KEY MESSAGES...
- Additional rounds of showers and thunderstorms will occur at
times through Memorial Day. Flood Watch remains in effect
through Monday afternoon with additional rainfall amounts of
1-4 inches and localized amounts up to 6 inches.
- Marginal to Slight (1-2 of 5) severe risk early this morning
through tonight (Sunday night), especially west of Highway
65. Main threat is wind and hail.
&&
.SHORT TERM /THROUGH MONDAY/...
Issued at 324 AM CDT Sun May 25 2025
The overall pattern is similar to 24 hours ago. Main differences
in observable weather are due to placement of convective
clusters. Right now, there are three more distinct areas of
convection that may grow upscale as they progress toward the
area. These are in N OK/SE KS, near Dodge City, KS and over far
western KS. As can be expected these are poorly handled by
models, which reduces confidence in precip chances, severe
potential, and precip amounts/placement along with resultant
flooding.
Instability is on the rise, with 50-60 kts of effective shear,
over the western CWA. MLCAPE of 500-1,000 J/kg is shown by
mesoanalysis over the west, with MUCAPE closer to 1,000-2,000
J/kg. This will facilitate a severe risk over the southwestern
CWA with large hail up to golf ball size and 60 mph winds the
primary severe risks. Risks will decrease with eastern extent.
Another round of strong to severe storms is possible in the
morning to mid afternoon today depending on the track/strength
of the complex currently over western Kansas. The southern CWA
would be most favored for strong to severe weather with this
round of storms, but confidence in details is limited.
Flooding risk will continue to be most favored over the
southern half of the CWA through today. Given heavy rainfall
over the last 24+ hours, it will not take much to get flash
flooding.
Confidence in the forecast is low this evening and tonight as
models show a wide range of solutions given difference in
handling convection. Still have potential for additional rounds
of heavy rainfall and potentially some strong to severe storms
this evening into tonight that may lead to additional flooding.
The pattern breaks down on Monday as a shortwave kicks the
surface low south of the area. Confidence in details on Monday
is limited, but moderate to locally heavy rainfall will remain
possible. Flash flooding and especially river flooding will have
to be watched Monday.
Overall, advertising 1-4" with locally up to 6" now through
Monday.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Issued at 324 AM CDT Sun May 25 2025
The upper trough will slowly move through the region Monday
night and Tuesday, resulting in additional light rain Monday
night into Tuesday night.
For now Wednesday looks dry, but 30-50% PoPs return Thursday as
the pattern remains active. Friday and Saturday will feature
15-20% PoPs but with low confidence in the forecast due to a
wide range of guidance.
Temperatures will gradually increase through the period with
highs in the mid 60s to mid 70s Tuesday and around 80 by
Saturday.
&&
.AVIATION /12Z TAFS THROUGH 12Z MONDAY/...
Issued at 614 AM CDT Sun May 25 2025
Widespread showers and storms are over the area and extend to
the west of Wichita, KS. Expected this convection to persist
through the morning and possible into the afternoon. Additional
showers and storms are possible this evening into Monday, but
confidence in details related to that potential is low.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch through Monday evening for KSZ073-097-101.
MO...Flood Watch through Monday evening for MOZ055>058-066>071-
077>083-088>098-101>106.
&&
SHORT TERM...Titus
LONG TERM...Titus
AVIATION...TitusHazardous weather outlook, May 25, 3:56 AM CDT, 2 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 356 AM CDT Sun May 25 2025 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-260900- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 356 AM CDT Sun May 25 2025 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Marginal hail risk. Slight thunderstorm wind damage risk. Significant lightning risk. Elevated excessive rainfall risk DISCUSSION... Showers and thunderstorms will continue to move through the area into this afternoon. The main risk will be lightning and heavy rainfall leading to additional flooding. A few severe storms will be possible with hail up to the size of golf balls and 60 mph winds. Additional showers and thunderstorms are possible this evening into tonight, although confidence in this occurs is lower. If storms do form, heavy rainfall and additional flooding will be possible, along with a low potential for hail up to the size of quarters and 60 mph winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Additional moderate to locally heavy rainfall is possible on Monday, potentially leading to increased flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Titus
In the hours before
Special weather statement, May 25, 1:44 AM CDT, 4 hours 46 minutes before
Special Weather Statement
National Weather Service Springfield MO
144 AM CDT Sun May 25 2025
MOZ070-071-081-082-250715-
Phelps MO-Laclede MO-Pulaski MO-Texas MO-
144 AM CDT Sun May 25 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL LACLEDE...SOUTHERN
PULASKI...NORTHWESTERN TEXAS AND SOUTHWESTERN PHELPS COUNTIES THROUGH
215 AM CDT...
At 144 AM CDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Fort Leonard Wood, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fort Leonard Wood, Laquey, Dry Knob, and Beulah.
This includes Interstate 44 between mile markers 143 and 148.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3764 9250 3778 9244 3778 9187 3751 9190
TIME...MOT...LOC 0644Z 275DEG 37KT 3769 9237
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SoriaSpecial weather statement, May 25, 2:23 AM CDT, 4 hours 7 minutes before
Special Weather Statement
National Weather Service Springfield MO
223 AM CDT Sun May 25 2025
MOZ094-250800-
Lawrence MO-
223 AM CDT Sun May 25 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN LAWRENCE COUNTY THROUGH
300 AM CDT...
At 223 AM CDT, Doppler radar was tracking a strong thunderstorm near
Mount Vernon, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Monett, Aurora, Mount Vernon, Marionville, Verona, Freistatt, Hoberg,
and Chesapeake.
This includes Interstate 44 between mile markers 40 and 50.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3706 9401 3717 9361 3710 9360 3695 9361
3693 9385 3693 9395
TIME...MOT...LOC 0723Z 249DEG 20KT 3703 9389
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
SoriaSpecial weather statement, May 25, 2:27 AM CDT, 4 hours 3 minutes before
Special Weather Statement
National Weather Service Springfield MO
227 AM CDT Sun May 25 2025
MOZ079-089-090-250800-
Polk MO-Greene MO-Dade MO-
227 AM CDT Sun May 25 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN POLK...NORTHERN GREENE
AND SOUTHEASTERN DADE COUNTIES THROUGH 300 AM CDT...
At 227 AM CDT, Doppler radar was tracking a strong thunderstorm over
Walnut Grove, or 14 miles east of Greenfield, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Northern Springfield, Willard, Ash Grove, Walnut Grove, Pleasant
Hope, Sacville, Glidewell, Cave Springs, Ebenezer, and Brighton.
This includes Interstate 44 between mile markers 77 and 82.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3733 9370 3747 9364 3747 9318 3723 9321
TIME...MOT...LOC 0727Z 273DEG 27KT 3739 9359
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
SoriaSpecial weather statement, May 25, 3:05 AM CDT, 3 hours 25 minutes before
Special Weather Statement
National Weather Service Springfield MO
305 AM CDT Sun May 25 2025
KSZ097-101-MOZ077-250830-
Cherokee KS-Crawford KS-Barton MO-
305 AM CDT Sun May 25 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CHEROKEE...CENTRAL
CRAWFORD AND WEST CENTRAL BARTON COUNTIES THROUGH 330 AM CDT...
At 305 AM CDT, Doppler radar was tracking a strong thunderstorm near
Girard, moving southeast at 30 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Pittsburg, Frontenac, Girard, Arma, Cherokee, Weir, Chicopee,
Mindenmines, Franklin, Beulah, Opolis, Greenbush, Yale, Ringo, Lone
Oak, Brazilton, and Polk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
southeastern Kansas...and southwestern Missouri.
&&
LAT...LON 3765 9494 3746 9452 3736 9460 3736 9462
3734 9462 3723 9470 3752 9507
TIME...MOT...LOC 0805Z 308DEG 26KT 3755 9493
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
SoriaSpecial weather statement, May 25, 3:25 AM CDT, 3 hours 5 minutes before
Special Weather Statement National Weather Service Springfield MO 325 AM CDT Sun May 25 2025 MOZ095-103-104-250900- Taney MO-Christian MO-Stone MO- 325 AM CDT Sun May 25 2025 ...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN TANEY...CENTRAL CHRISTIAN AND NORTHERN STONE COUNTIES THROUGH 400 AM CDT... At 325 AM CDT, Doppler radar was tracking a strong thunderstorm near Crane, or 10 miles east of Aurora, moving east at 30 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to vegetation is possible. Locations impacted include... Nixa, Ozark, Clever, Crane, Highlandville, Hurley, Spokane, Chestnutridge, Selmore, Christian Center, Ponce de Leon, Boaz, and Elsey. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3686 9361 3704 9361 3704 9310 3674 9319 TIME...MOT...LOC 0825Z 277DEG 27KT 3695 9352 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH Soria
Local storm report, May 25, 4:08 AM CDT, 2 hours 22 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
408 AM CDT Sun May 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 AM Hail 3 SW Greenbush 37.49N 95.03W
05/25/2025 M1.00 Inch Crawford KS Public
&&
PCThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 12:17 AM CDT | River Flood Warning | SGF | Cedar | 32 hr |
| May 25, 1:38 AM CDT | Special Weather Statement | SGF | Shannon | 37 min |
| May 25, 1:44 AM CDT | Special Weather Statement | SGF | Pulaski | 31 min |
| May 25, 2:23 AM CDT | Special Weather Statement | SGF | Lawrence | 37 min |
| May 25, 2:27 AM CDT | Special Weather Statement | SGF | Greene | 33 min |
| May 25, 3:07 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 38 min |
| May 25, 3:25 AM CDT | Special Weather Statement | SGF | Christian | 35 min |
| May 25, 3:31 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone, Taney | 44 min |
| May 25, 3:42 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 48 min |
| May 25, 3:47 AM CDT | Flash Flood Warning | SGF | Barry, Christian, Lawrence, Stone | 8 hr |
| May 25, 4:36 AM CDT | Flash Flood Warning | SGF | Barton, Jasper | 6 hr |
| May 25, 4:56 AM CDT | Flash Flood Warning | SGF | Christian, Douglas | 7 hr |
| May 25, 6:02 AM CDT | Flash Flood Warning | SGF | Greene, Webster | 5 hr |
| May 25, 10:13 AM CDT | Areal Flood Warning | SGF | Barton | 12 hr |
| May 25, 11:29 AM CDT | Areal Flood Warning | SGF | Christian, Douglas, Greene, Lawrence, Ozark, Stone and 2 more | 11 hr |
Nearby
Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.